Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 15, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Oct 2, 2014, 3:28 PM CDT for 15 counties in Iowa. It took effect at Oct 3, 2014, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 3:28 PM CDT (20:28 UTC)
- In effect from
- Oct 3, 2014, 10:00 AM CDT
- Expired
- Oct 3, 2014, 3:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS73 KDMX 022028 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT THU OCT 2 2014 ...STRONG NORTHWEST WIND WILL USHER IN VERY COLD AIR ACROSS NORTHWEST IOWA... .A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS IOWA BEGINNING FRIDAY. A STRONG NORTHWEST WIND WILL BE ASSOCIATED WITH THIS FEATURE AS IT BRING DOWN SOME VERY COLD AIR. WIND SPEEDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON AND PERSIST INTO THE EVENING. IAZ004>007-015-016-023-024-030430- /O.NEW.KDMX.WI.Y.0015.141003T2000Z-141004T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY... HUMBOLDT 328 PM CDT THU OCT 2 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM CDT FRIDAY. * TIMING...WIND SPEEDS WILL INCREASE THROUGH THE MORNING REACHING ADVISORY CRITERIA BY MID AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH THE MID EVENING HOURS BEFORE DIMINISHING TO BELOW ADVISORY CRITERIA. * WINDS...A NORTHWEST WIND WILL INCREASE TO 25 TO 35 MPH WITH LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
4 follow-up statements
215 WWUS73 KDMX 030428 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1128 PM CDT THU OCT 2 2014 ...STRONG NORTHWEST WINDS ON FRIDAY... .NORTHWEST WINDS WILL SURGE ACROSS THE AREA ON FRIDAY MORNING...THEN INCREASE FURTHER ON FRIDAY AFTERNOON. THIS WILL MAKE SOME OUTDOOR ACTIVITIES PROBLEMATIC ESPECIALLY WITH MUCH COOLER AIR FLOWING IN WITH THE WIND. IAZ004>007-015-016-023-024-031230- /O.CON.KDMX.WI.Y.0015.141003T2000Z-141004T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY... HUMBOLDT 1128 PM CDT THU OCT 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM CDT FRIDAY... * TIMING...WINDS WILL SURGE ON FRIDAY MORNING THEN INCREASE FURTHER IN THE AFTERNOON. THE STRONGEST WINDS WILL PERSIST THROUGH THE MID EVENING HOURS BEFORE DIMINISHING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH AT TIMES. * IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
811 WWUS73 KDMX 030901 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT FRI OCT 3 2014 ...STRONG NORTHWEST WINDS ACROSS NORTH CENTRAL AND WEST CENTRAL IOWA TODAY... .NORTHWEST WINDS WILL SURGE ACROSS THE AREA THIS MORNING AND PERSIST THROUGH THE AFTERNOON. THIS WILL MAKE SOME OUTDOOR ACTIVITIES PROBLEMATIC ESPECIALLY WITH COOLER AIR FLOWING IN WITH THE WIND. IAZ017-025-033>035-044-045-031715- /O.EXB.KDMX.WI.Y.0015.141003T1500Z-141003T2300Z/ CERRO GORDO-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...MASON CITY...CLEAR LAKE...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL 401 AM CDT FRI OCT 3 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE RAPIDLY BY THE MID MORNING HOURS TODAY AND REMAIN STRONG THROUGH THE AFTERNOON. EXPECT WINDS TO GRADUALLY DIMINISH BY THE LATE AFTERNOON. * WINDS...SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH AT TIMES. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS MAY BLOW AROUND SMALL OR UNSECURED OBJECTS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WITH DRIVING TODAY. && $$ IAZ004>007-015-016-023-024-031715- /O.EXT.KDMX.WI.Y.0015.141003T1500Z-141003T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY... HUMBOLDT 401 AM CDT FRI OCT 3 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * TIMING...WINDS WILL INCREASE RAPIDLY BY THE MID MORNING HOURS TODAY AND REMAIN STRONG THROUGH THE AFTERNOON. EXPECT WINDS TO GRADUALLY DIMINISH BY THE LATE AFTERNOON. * WINDS...SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH AT TIMES. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS MAY BLOW AROUND SMALL OR UNSECURED OBJECTS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WITH DRIVING TODAY && $$ KS
248 WWUS73 KDMX 031450 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 950 AM CDT FRI OCT 3 2014 ...STRONG NORTHWEST WINDS ACROSS NORTH CENTRAL AND WEST CENTRAL IOWA TODAY... .NORTHWEST WINDS WILL INCREASE ACROSS THE AREA THIS MORNING AND PERSIST THROUGH THE AFTERNOON. THIS WILL MAKE SOME OUTDOOR ACTIVITIES PROBLEMATIC. IAZ004>007-015>017-023>025-033>035-044-045-032300- /O.CON.KDMX.WI.Y.0015.141003T1500Z-141003T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL 950 AM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING HOURS TODAY AND WILL REMAIN STRONG THROUGH THE AFTERNOON. EXPECT WINDS TO GRADUALLY DIMINISH BY THE LATE AFTERNOON. * WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH AT TIMES. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS MAY BLOW AROUND SMALL OR UNSECURED OBJECTS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WITH DRIVING TODAY && $$ AWB
305 WWUS73 KDMX 032053 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT FRI OCT 3 2014 ...COLD TEMPERATURES EXPECTED TONIGHT... .COLD AIR WILL PUSH INTO THE REGION THROUGH THE OVERNIGHT HOURS. AS WINDS CONTINUE TO DIMINISH AND SKIES BEGIN TO CLEAR OVERNIGHT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING. IAZ033-044-045-040500- /O.CAN.KDMX.WI.Y.0015.000000T0000Z-141003T2300Z/ /O.NEW.KDMX.FZ.W.0001.141004T0900Z-141004T1300Z/ SAC-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL 353 PM CDT FRI OCT 3 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...TEMPERATURES WILL DROP THROUGHOUT THE OVERNIGHT...WITH TEMPERATURES DROPPING QUICKLY AFTER MIDNIGHT. THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE. * TEMPERATURES...TEMPERATURES WILL DROP BELOW FREEZING AND INTO THE LOWER 30S. * IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY LATE SEASON GARDENS OR OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ004>007-015>017-023>025-034-035-032200- /O.CAN.KDMX.WI.Y.0015.000000T0000Z-141003T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE 353 PM CDT FRI OCT 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. NORTHWESTERLY WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL REMAIN THERE THROUGHOUT THE LATE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL STAY STRONG AND GUSTY...SUSTAINED WINDS NEAR 25 MPH AND GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE. $$ IAZ057-058-070-071-081-092-040500- /O.NEW.KDMX.FZ.W.0001.141004T0900Z-141004T1300Z/ AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...CORNING...BEDFORD...LENOX...NEW MARKET 353 PM CDT FRI OCT 3 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TIMING...TEMPERATURES WILL DROP THROUGHOUT THE OVERNIGHT...WITH TEMPERATURES DROPPING QUICKLY AFTER MIDNIGHT. THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE. * TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING AND INTO THE LOWER 30S. * IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY LATE SEASON GARDENS OR OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:28 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 2, 3:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT THU OCT 2 2014 .SHORT TERM /TONIGHT/... ISSUED AT 318 PM CDT THU OCT 2 2014 FRONTAL BOUNDARY REMAINS ACROSS CENTRAL CWA...WITH PRECIPITATION AHEAD OF BOUNDARY...AND LIGHTER PRECIPITATION BEHIND BOUNDARY. PRECIPITATION WILL CONTINUE TO SLOWLY PUSH EASTWARD THROUGH THE LATE AFTERNOON HOURS AND INTO THE OVERNIGHT HOURS AS UPPER TROUGH DIGS EAST. GIVEN EXCESSIVE CLOUD COVER AND PERSISTENT PRECIPITATION THROUGHOUT THE DAY...AREA HAS NOT BEEN ABLE TO DESTABILIZE AND THUNDERSTORM CHANCES WILL REMAIN PRIMARILY ISOLATED. THE BEST CHANCES WILL BE NEAR AND HEAD OF THE BOUNDARY THROUGH THE REMINDER OF THE AFTERNOON HOURS...HOWEVER...APPEARS ATTM THREAT FOR SEVERE THUNDERSTORMS WILL REMAIN VERY LIMITED...AND WILL THEREFORE REMOVE MENTION FROM HWO. BEHIND BOUNDARY...WILL SEE RAIN PERSIST...AND ENOUGH MID LEVEL INSTABILITY TO WARRANT ISOLATED THUNDER MENTION THROUGH THE OVERNIGHT. WINDS WILL BE STRONG WITH SUBSIDENCE PUSHING IN BEHIND SYSTEM...AND ANTICIPATE SKIES TO BEGIN CLEARING. HOWEVER...GIVEN STRONGER WINDS HAVE KEPT MENTION OF FOG OUT OF THE FORECAST. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 318 PM CDT THU OCT 2 2014 WE START THE LONG TERM PERIOD WITH A DEEP LONG WAVE TROUGH SLOWLY PUSHING ACROSS THE UPPER MIDWEST. THIS TROUGH WILL BRING IN THE COLDEST AIR THAT WE HAVE SEEN IN SOME TIME. FRIDAY WILL NOT BE QA NICE DAY. WE WILL BE IN STRONG COLD AIR ADVECTION BROUGHT IN BY SOME RATHER STRONG NORTHWEST WINDS. SIOUX FALLS ALGONA MASON CITY FORECAST SOUNDINGS ALL SHOW 40KTS+ IN THE MIXED LAYER INTO THE EVENING. NOT NECESSARILY A BIG FAN OF PUTTING OUT WIND ADVISORIES IN THE SECOND/THIRD PERIODS BUT GIVEN THE MAJOR DROP IN TEMPS COMBINED WITH WIND THAT WILL BE STRONGER THAN WE HAVE SEEN IN SOME TIME AND THE POTENTIAL FOR MIXING I FELT IT WAS PRUDENT TO DO FOR THIS FIRST EVENT. IN ADDITION TO THE COLD AND WIND...THE IS A COUPLE OF VORT MAXES PROGGED TO DROP DOWN THE FLOW. ONE WILL BE MAINLY INTO THE DAKOTAS/MN BEFORE LIFTING OFF TO THE NORTHEAST. THE OTHER WILL DROP FURTHER SOUTH...INTO IA AND MAY BRING SOME SHOWERS TO THE AREA IN THE LATE MORNING/AFTERNOON HOURS. THIS VORT MAX WILL LIFT NORTHEAST DURING THE EARLY EVENING. I HAVE TOKEN SLIGHT CHANCE POPS IN THAT AREA DURING THE EVENING UNTIL THE VORT MAX EXITS. COLD IS THE MAIN THEME THIS WEEKEND. THE AFOREMENTIONED LONGWAVE TROUGH IS PROGGED TO DEVELOP A CLOSED LOW AS IT MOVES TOWARDS THE GREAT LAKES. ADDITIONAL LOBES OF VORTICITY WILL SWING AROUND THE LOW...MAINLY AFFECTING NORTHEAST IOWA. AGAIN SMALL POPS ARE WARRANTED SATURDAY. WE REMAIN IN BROAD NORTHWEST FLOW ALOFT THROUGH MONDAY OR TUESDAY AND WHILE THERE ARE SEVERAL SHORTWAVES EXPECTED TO RIDE DOWN THE FLOW ACROSS THE UPPER MIDWEST...TIMING AND PLACEMENT OF THESE FEATURES WILL BE DIFFICULT SO I HAVE LEFT THE REMAINDER OF THE WEEKEND DRY AND COOL. MONDAY INTO MONDAY NIGHT THE EURO AND GFS BOTH INDICATE A STRONGER WAVE COMING DOWN FOR THIS PERIOD. I HAVE POPS THROUGH THIS PERIOD AS IT IS THE STRONGER WAVE IN THE SERIES. TUESDAY INTO WEDNESDAY THE UPPER FLOW MODERATES SOME SO WE WARM UP INTO THE MID 60S TO MID 70S...WHICH IS NORMAL TO ABOVE NORMAL FOR EARLY OCTOBER. WE DO HOWEVER HAVE ANOTHER DECENT SHORTWAVE PULLING OUT OF THE SOUTHWEST U.S. ACROSS THE UPPER MIDWEST WEDNESDAY THROUGH THURSDAY. THE MAIN EFFECTS OF WHICH WILL ARRIVE IN IOWA WEDNESDAY NIGHT AND THURSDAY. INSTABILITY NOT OVERLY IMPRESSIVE AT THIS POINT SO I JUST HAVE SHOWERS IN THE FORECAST. MAY NEED TO ADD THUNDER IF WE GET DEEPER MOISTURE INTO US AND MORE INSTABILITY. && .AVIATION...02/18Z ISSUED AT 1232 PM CDT THU OCT 2 2014 FRONTAL BOUNDARY NEAR LOW PRESSURE SYSTEM WILL KEEP MVFR AND IFR CONDITIONS AT SITES...AS WELL AS WIDESPREAD SHRA/TSRA THROUGH MUCH OF THE PERIOD. VISIBILITIES AND CEILINGS MAY OCCASIONALLY DROP TO LIFR EARLY IN THE PERIOD...THOUGH WILL PRIMARILY REMAIN ABOVE. SYSTEM WILL PUSH EAST...WITH CEILINGS LIFTING TO LOW VFR NEAR 06Z. HOWEVER...NORTH TO NORTHWESTERLY WINDS WILL INCREASE AND WILL BE VERY STRONG AND GUSTY FROM 12Z THROUGH END OF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM TO 10 PM CDT FRIDAY FOR EMMET-HANCOCK- HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-WORTH. && SHORT TERM...AWB LONG TERM...FAB AVIATION...AWB
Hazardous weather outlook, Oct 2, 4:41 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 441 AM CDT THU OCT 2 2014 IAZ060>062-072>075-082>086-093>097-030945- POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE- LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 441 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED THROUGH THIS MORNING. A DENSE FOG ADVISORY IS IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE LIKELY THIS LATER THIS MORNING THROUGH EARLY EVENING. SOME THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE MAINLY SOUTH OF HIGHWAY 34 AND EAST OF INTERSTATE 35. A FEW THUNDERSTORMS IN THE SOUTH MAY PRODUCE BRIEF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081- 092-030945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- 441 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED THROUGH THIS MORNING. A DENSE FOG ADVISORY IS IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED NON SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE FORECAST FOR LATE FRIDAY AFTERNOON AND EVENING WHEN WINDS MAY REACH SUSTAINED 30 MPH LEVELS WITH LOCAL GUSTS TO NEAR 45 MPH MAINLY NORTH OF HIGHWAY 30. LOCALIZED FREEZING TEMPERATURES MAY OCCUR OVER THE WEEKEND WITH A POTENTIAL FOR SOME FROST MAINLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:22 PM CDT | River Flood Warning | DMX | Polk | 3 days |
| Oct 1, 11:12 PM CDT | Dense Fog Advisory | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 42 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.